MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -07.50 diopter, in the patients left eye (os) on (b)(6) 2021.The lens was explanted on (b)(6) 2021 and exchanged for a shorter lens.The lens was discarded.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5: the lens was explanted due to large vault, shallow anterior chamber, elevated intraocular pressure (iop) and significant reduction of irido-corneal angles.The problem was resolved with the implant of the replacement lens.The cause of the event was due to the device (icl too long).Post-op the patient had mild halos and the eye was quiet.H6: health impact- clinical code: 4581 - significant reduction of irido-corneal angles, shallow anterior chamber.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12052902
Report Number2023826-2021-02043
Device Sequence Number17233164
Product Code MTA
UDI-Device Identifier00841542103244
UDI-Public00841542103244
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberMICL13.2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR